Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 9, NWS Amarillo, TX

October 30, 200716 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Oct 30, 2007, 3:47 AM CDT for 16 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 30, 2007, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2007, 3:47 AM CDT (08:47 UTC)
In effect from
Oct 30, 2007, 11:00 AM CDT
Expired
Oct 30, 2007, 8:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 74 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2836 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 300847
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
347 AM CDT TUE OCT 30 2007

...HIGH FIRE DANGER TODAY ACROSS THE WESTERN TWO-THIRDS OF THE PANHANDLES...

.A SURFACE LOW OVER EASTERN COLORADO WITH AN ASSOCIATED TROUGH
EXTENDING SOUTH INTO EASTERN NEW MEXICO WILL BEGIN TO DEEPEN TODAY IN
RESPONSE TO AN APPROACHING UPPER TROUGH OVER THE WESTERN STATES.
UNSEASONABLY WARM AND DRY DOWNSLOPING SOUTHWESTERLY WINDS ARE
EXPECTED TO INCREASE BY THIS AFTERNOON ACROSS THE WESTERN AND CENTRAL
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SPEEDS ARE EXPECTED TO
REACH INTO THE 15 TO 30 MPH RANGE WITH GUSTS UP TO 40 MPH POSSIBLE. IN
ADDITION...MINIMUM AFTERNOON RELATIVE HUMIDITIES TUESDAY SHOULD FALL
TO AROUND 15 PERCENT OR LESS. THIS WILL ALLOW FOR INCREASED FIRE
DANGER CONDITIONS THIS AFTERNOON ACROSS THE CENTRAL AND WESTERN TEXAS
AND OKLAHOMA PANHANDLES.

OKZ001-002-TXZ001>003-006>008-011>013-016>018-301700-
/O.UPG.KAMA.FW.A.0010.071030T1600Z-071031T0100Z/
/O.NEW.KAMA.FW.W.0009.071030T1600Z-071031T0100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
347 AM CDT TUE OCT 30 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA
PANHANDLES...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20
MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$

SCHNEIDER
3 follow-up statements
000 
WWUS84 KAMA 300851 CCA
RFWAMA

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
348 AM CDT TUE OCT 30 2007

...HIGH FIRE DANGER TODAY ACROSS THE WESTERN TWO-THIRDS OF THE PANHANDLES...

.A SURFACE LOW OVER EASTERN COLORADO WITH AN ASSOCIATED TROUGH
EXTENDING SOUTH INTO EASTERN NEW MEXICO WILL BEGIN TO DEEPEN TODAY IN
RESPONSE TO AN APPROACHING UPPER TROUGH OVER THE WESTERN STATES.
UNSEASONABLY WARM AND DRY DOWNSLOPING SOUTHWESTERLY WINDS ARE
EXPECTED TO INCREASE BY THIS AFTERNOON ACROSS THE WESTERN AND CENTRAL
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SPEEDS ARE EXPECTED TO
REACH INTO THE 15 TO 30 MPH RANGE WITH GUSTS UP TO 40 MPH POSSIBLE.
IN ADDITION...MINIMUM AFTERNOON RELATIVE HUMIDITIES TUESDAY SHOULD
FALL TO AROUND 15 PERCENT OR LESS. THIS WILL ALLOW FOR INCREASED FIRE
DANGER CONDITIONS THIS AFTERNOON ACROSS THE CENTRAL AND WESTERN TEXAS
AND OKLAHOMA PANHANDLES.

OKZ001-002-TXZ001>003-006>008-011>013-016>018-301715-
/O.UPG.KAMA.FW.A.0010.071030T1600Z-071031T0100Z/
/O.NEW.KAMA.FW.W.0009.071030T1600Z-071031T0100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
348 AM CDT TUE OCT 30 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA
PANHANDLES...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20
MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$

SCHNEIDER
000 
WWUS84 KAMA 301649
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1149 AM CDT TUE OCT 30 2007

...HIGH FIRE DANGER TODAY ACROSS THE CENTRAL AND WESTERN
PANHANDLES...

.A SURFACE LOW OVER EASTERN COLORADO WITH AN ASSOCIATED TROUGH
EXTENDING SOUTH INTO EASTERN NEW MEXICO WILL BEGIN TO DEEPEN
TODAY. UNSEASONABLY WARM AND DRY DOWNSLOPING SOUTHWESTERLY WINDS ARE
EXPECTED TO INCREASE BY THIS AFTERNOON ACROSS THE WESTERN AND CENTRAL
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SPEEDS ARE EXPECTED TO
REACH INTO THE 15 TO 30 MPH RANGE WITH GUSTS UP TO 40 MPH POSSIBLE.
IN ADDITION...MINIMUM AFTERNOON RELATIVE HUMIDITIES SHOULD FALL TO
AROUND 15 PERCENT OR LESS. THIS WILL ALLOW FOR INCREASED FIRE DANGER
CONDITIONS THIS AFTERNOON ACROSS THE CENTRAL AND WESTERN TEXAS AND
OKLAHOMA PANHANDLES.

OKZ001-002-TXZ001>003-006>008-011>013-016>018-310100-
/O.CON.KAMA.FW.W.0009.000000T0000Z-071031T0100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
1149 AM CDT TUE OCT 30 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

JJB
000 
WWUS84 KAMA 302012
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CDT TUE OCT 30 2007

...HIGH FIRE DANGER TODAY ACROSS ALL BUT THE SOUTHEAST TEXAS
PANHANDLE... 

.A SURFACE LOW OVER EASTERN COLORADO WITH AN ASSOCIATED TROUGH
EXTENDING SOUTH INTO EASTERN NEW MEXICO WILL BEGIN TO DEEPEN
TODAY. UNSEASONABLY WARM AND DRY DOWNSLOPING SOUTHWESTERLY WINDS
ARE EXPECTED TO INCREASE BY THIS AFTERNOON ACROSS ALL BUT THE
SOUTHEAST TEXAS PANHANDLE. SPEEDS ARE EXPECTED TO REACH INTO THE 15
TO 30 MPH RANGE WITH GUSTS UP TO 40 MPH POSSIBLE. IN
ADDITION...MINIMUM AFTERNOON RELATIVE HUMIDITIES SHOULD FALL TO
AROUND 15 PERCENT OR LESS. THIS WILL ALLOW FOR INCREASED FIRE DANGER
CONDITIONS THIS AFTERNOON AND EVENING.

OKZ003-TXZ004-005-009-010-310100-
/O.EXA.KAMA.FW.W.0009.000000T0000Z-071031T0100Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-
312 PM CDT TUE OCT 30 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR ALL BUT
THE SOUTHEAST TEXAS PANHANDLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

OKZ001-002-TXZ001>003-006>008-011>013-016>018-310100-
/O.CON.KAMA.FW.W.0009.000000T0000Z-071031T0100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
312 PM CDT TUE OCT 30 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
ALL BUT THE SOUTHEAST TEXAS PANHANDLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

JJB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 30, 3:37 AM CDT, 10 minutes earlier.

Area forecast discussion, Oct 30, 3:37 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
337 AM CDT TUE OCT 30 2007

.DISCUSSION...
NO REAL BIG CHANGES FROM PREVIOUS FORECAST AND GRIDS. BUMPED UP MAX
TEMPS TODAY SLIGHTLY AS DOWNSLOPING SOUTHWESTERLY WINDS INCREASING.
SURFACE LOW OVER EASTERN CO WITH ASSOCIATED TROUGH EXTENDING SOUTH
INTO EASTERN NM WILL DEEPEN TODAY CAUSING THE PRESSURE GRADIENT TO
TIGHTEN ACROSS THE FORECAST AREA. TUCUMCARI PROFILER SHOWING 30 TO 35
KNOTS RIGHT OFF THE SURFACE AND THIS WILL MIX DOWN NICELY TODAY WITH
PLENTY OF DIURNAL HEATING. DEW POINTS CURRENTLY IN THE MID 20S WEST
TO THE LOW 30S IN THE CENTRAL SECTIONS OF THE PANHANDLES. THE GFS MOS
GUIDANCE HANDLING THE DEW POINTS BETTER THAN ANY OF THE OTHER MODELS
AND SHOWING THE MIXING OF THE DRIER AIR INTO THE WESTERN AND CENTRAL
SECTIONS. COLD FRONT FORECASTED TO PUSH SOUTHEAST INTO THE NORTHWEST
SECTIONS LATE TONIGHT...AFTER 06Z WEDNESDAY...AND THEN THROUGH THE
REMAINDER OF THE PANHANDLES BY 15Z WEDNESDAY. MUCH COOLER WEDNESDAY
AND THURSDAY AS SURFACE RIDGE BUILDS SOUTH AND SOUTHWEST INTO THE
PANHANDLES. ANOTHER WEAKER COLD FRONT FORECASTED TO PUSH THROUGH THE
PANHANDLES LATE FRIDAY AND FRIDAY NIGHT. WITH THE LACK OF LOW LEVEL
MOISTURE AS A SHORTWAVE TROUGH TRACKS ACROSS THE FORECAST AREA LATE
THIS WEEK...PRECIP NOT EXPECTED AT THIS TIME. WILL CONTINUE THE DRY
FORECAST THROUGH THE EXTENDED PERIOD.

&&

.FIRE WEATHER...
DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO RED FLAG WARNING BASED
ON THE STRONG AND GUSTY WINDS AND MINIMUM RELATIVE HUMIDITIES 15
PERCENT OR LOWER THIS AFTERNOON. ALTHOUGH THE CRITERIA MUST BE MET
FOR THREE HOURS OR LONGER...FEEL THIS SHOULD BE NO PROBLEM ACROSS THE
WESTERN HALF OR TWO-THIRDS OF THE PANHANDLES. CHECKING FIRE DANGER
CONDITIONS REVEAL HIGH YESTERDAY AT THE BOOTLEG RAWS AND SHOULD BE
THE SAME IF NOT HIGHER TODAY. THE CEDAR RAWS WAS ON THE HIGH END OF
MODERATE YESTERDAY AND FEEL THIS SHOULD COME IN A LITTLE HIGHER
TODAY. THE DAY 2 FIRE DANGER RATING FORECAST FOR TODAY HAS THE
MAJORITY OF THE PANHANDLES IN HIGH FIRE DANGER. HAVE SOME CONCERN
THAT ISOLATED LOCATIONS EAST OF THE RED FLAG WARNING...OFF THE
CAPROCK...COULD SEE RED FLAG CONDITIONS BUT THE THREE HOUR CRITERIA
NOT EXPECTED TO BE MET THERE.

THANKS WFO/S LUB...DDC AND ABQ FOR COORDINATION THIS MORNING.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                80  44  66  38  64 /   0   0   0   5   5
BEAVER OK                  78  41  63  34  62 /   0   0   0   5   5
BOISE CITY OK              80  39  59  35  60 /   0   0   0   5   5
BORGER TX                  83  45  67  40  63 /   0   0   0   5   5
BOYS RANCH TX              82  43  68  37  65 /   0   0   0   5   5
CANYON TX                  79  44  67  38  65 /   0   0   0   5   5
CLARENDON TX               79  47  68  41  62 /   0   0   0   5   5
DALHART TX                 81  40  62  35  62 /   0   0   0   5   5
GUYMON OK                  84  41  62  37  62 /   0   0   0   5   5
HEREFORD TX                79  44  65  36  65 /   0   0   0   5   5
LIPSCOMB TX                78  46  64  34  62 /   0   0   0   5   5
PAMPA TX                   81  46  63  40  60 /   0   0   0   5   5
SHAMROCK TX                80  48  68  41  63 /   0   0   0   5   5
WELLINGTON TX              81  49  70  42  63 /   0   0   0   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     DALLAM...DEAF SMITH...HANSFORD...HARTLEY...HUTCHINSON...
     MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.

OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&

11/17
Hazardous weather outlook, Oct 29, 1:00 PM CDT, 14 hours 47 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON OCT 29 2007

OKZ001>003-TXZ001>020-301100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON OCT 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THE COMBINATION OF SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH
HIGHER GUSTS...WELL ABOVE NORMAL TEMPERATURES...AND EXPECTED
AFTERNOON RELATIVE HUMIDITIES NEAR OR BELOW 15 PERCENT WILL RESULT
IN ELEVATED FIRE WEATHER CONDITIONS ON TUESDAY ACROSS PARTS OF THE
OKLAHOMA AND TEXAS PANHANDLES. AS A RESULT...A FIRE WEATHER WATCH IS
IN EFFECT FOR THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

Nearby

Red Flag Warnings in Texas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.